9 Narcotics Overdoses In 9 Days


The Vermilion Police Department (VPD) has responded to 9 narcotics overdoses in the past 9 days. VPD Officers have administered Narcan to 7 of those subjects upon their arrival at the scenes. Fortunately, all 9 subjects have survived. This is a drastic spike in overdoses in the City and would indicate a "hot batch" or "bad" narcotics are circulating through the area. This would indicate that Fentanyl is being mixed into the narcotics. 

Listed below are some of the symptoms of an opioid overdose. If a family member or loved one starts to show these signs, contact 911 immediately.

- Loss of consciousness

- Unresponsive to outside stimulus

- Awake, but unable to talk

- Breathing is very slow and shallow, erratic, or has stopped

- For lighter skinned people, the skin tone turns bluish purple, for darker skinned people, it turns grayish or

ashen

- Choking sounds, or a snore-like gurgling noise (sometimes called the “death rattle”)

- Vomiting

- Body is very limp

- Face is very pale or clammy

- Fingernails and lips turn blue or purplish black

- Pulse (heartbeat) is slow, erratic, or not there at all

If you or someone you know is in need of treatment and needs help in the process of seeking treatment, contact the VPD to be put in contact with the right organization. 

If you have any information to share on the distribution of narcotics, contact the VPD Detective Bureau. The information you share will remain confidential and could save a life.